| Catalog Number |
VA8094 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/21/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the tip of the pta balloon allegedly wouldn¿t pass through the 6f sheath.It was further reported that the balloon was removed with difficulty.There was no reported patient injury.
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during an angioplasty procedure, the tip of pta balloon was allegedly deformed and would not pass thru sheath upon removal from the patient.It was further reported that the balloon was removed with difficulty.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess pta dilatation catheter was returned for evaluation.Upon visual inspection, the returned catheter was in two segments.One segment consists of the proximal end of the catheter with the guidewire lumen exposed.Another segment consists remaining distal end of the catheter where balloon was noted to be prolapsed.No functional testing due to the condition of the returned sample.Therefore, the investigation is confirmed for the reported sheath removal difficulty and material deformation as the balloon was noted to be prolapsed.A definitive root cause for the sheath removal difficulty and material deformation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.